Texas, 2022

Drought in Texas, July 1 to 31, 2022

July 1 to 31, 2022 · NWS SJT · 24 events in 24 counties and zones

The drought intensified across much of west central Texas during July.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

The drought intensified across much of west central Texas during July.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 30, 11:25 PM CST, 35 minutes earlier.

Area forecast discussion, Jun 30, 11:25 PM CST, 35 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1225 AM CDT Fri Jul 1 2022

...New AVIATION...

.SHORT TERM...
(This evening through Friday)
Issued at 152 PM CDT Thu Jun 30 2022

A well developed cumulus field had developed over West Central
Texas this afternoon. While a brief shower or thunderstorm is
possible, mainly along and south of the I-10 corridor this
afternoon, coverage should be less than 10 percent so rain chances
were not added. A similar setup is in store for Friday, with
upper ridging suppressing almost all shower and thunderstorm
development...though once again, one or two brief showers or
thunderstorms possible...but not added to the forecast as coverage
will be very low. Southeast to south winds of 5 to 12 mph will
otherwise prevail, with highs 95 to 100 Friday and lows in the
lower 70s tonight.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 226 PM CDT Thu Jun 30 2022

Other than scattered storms Saturday afternoon and potentially a
few afternoons where a few small isolated showers/storms could
occur, conditions will likely be dry in the long term, with a
gradual warming trend and highs reaching back into the low 100s by
Tuesday.

An upper level short-wave trough will move from east to west
across our region on Saturday, bringing increased moisture
(precipitable water increasing to 1.4-1.7 inches) and instability
(ML CAPEs increasing to around 1000-1500 J/KG). With the capping
inversion being eroded by the disturbance aloft, expect scattered
storms to develop in the afternoon, mainly south of I-20. Locally
heavy rainfall will be possible underneath heavier storms. This
activity will be diurnally driven, and should dissipate by mid
evening. With the higher amount of cloud cover, expect highs
Saturday very slightly cooler than previous days (around 94-98).

The upper level ridge will continue to hang around Texas through
Sunday before the ridge strengthens across our region Monday
through the work-week. Models indicate that by the ridge will
become abnormally strong across the Four Corners region by next
Friday. This should mean a gradual warming trend, with high
temperatures a degree or two higher each day. Expect highs Sunday
around 94-98, 95- 100 on Monday, 97-102 Tuesday, and 98-103
Wednesday and Thursday. Overnight lows will continue to be warm
(70s).

&&

.AVIATION...
(06Z TAFS)
Issued at 1225 AM CDT Fri Jul 1 2022

VFR through the next 24 hours. Winds tomorrow may be influenced
by the pressure field surrounding a weak tropical disturbance
moving north through eastern Texas, so have winds becoming E/SE
during the afternoon, but speeds will remain around 10 knots or
less through Friday evening. Otherwise, will likely have a Cu
field develop across the area during the afternoon hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     98  73  97  75 /   0   0  10  10
San Angelo  98  75  96  75 /  10  10  20  10
Junction    96  75  95  74 /  10  10  30  10
Brownwood   96  74  96  74 /   0  10  20  10
Sweetwater  98  74  98  75 /   0   0  10   0
Ozona       95  74  94  73 /  10  10  20  10
Brady       95  74  94  73 /  10  10  20  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...04
LONG TERM....SJH
AVIATION...20
Hazardous weather outlook, Jun 30, 12:46 PM CST, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
146 PM CDT Thu Jun 30 2022

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011900-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
146 PM CDT Thu Jun 30 2022

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated showers and thunderstorms are possible Saturday
afternoon and Sunday afternoon, mainly south of I-20. Localized
heavy rainfall and dangerous lightning are possible.

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 drought. Local standard time, as filed.

Drought, Haskell

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Haskell forecast zone
Reported by
Drought Monitor
Coordinates
33.178, -99.730 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe drought conditions across Haskell County.

Drought, Throckmorton

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Throckmorton forecast zone
Reported by
Drought Monitor
Coordinates
33.178, -99.212 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe drought conditions across Throckmorton County.

Drought, Fisher

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Fisher forecast zone
Reported by
Drought Monitor
Coordinates
32.743, -100.402 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme/exceptional drought conditions across Fisher County during the month of July.

Drought, Jones

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Jones forecast zone
Reported by
Drought Monitor
Coordinates
32.740, -99.879 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme/exceptional drought conditions across Jones County during the month of July.

Drought, Shackelford

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Shackelford forecast zone
Reported by
Drought Monitor
Coordinates
32.736, -99.354 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme/exceptional drought conditions across Shackelford County during the month of July.

Drought, Nolan

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Nolan forecast zone
Reported by
Drought Monitor
Coordinates
32.304, -100.406 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme/exceptional drought conditions across Nolan County during the month of July.

Drought, Taylor

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Taylor forecast zone
Reported by
Drought Monitor
Coordinates
32.301, -99.890 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme/exceptional drought conditions across Taylor County during the month of July.

Drought, Callahan

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Callahan forecast zone
Reported by
Drought Monitor
Coordinates
32.298, -99.373 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme/exceptional drought conditions across Callahan County during the month of July.

Drought, Sterling

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Sterling forecast zone
Reported by
Drought Monitor
Coordinates
31.828, -101.050 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme/exceptional drought conditions across Sterling County during the month of July.

Drought, Coke

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Coke forecast zone
Reported by
Drought Monitor
Coordinates
31.889, -100.530 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across Coke County during the month of July.

Drought, Runnels

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Runnels forecast zone
Reported by
Drought Monitor
Coordinates
31.831, -99.976 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across Runnels County during the month of July.

Drought, Coleman

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Coleman forecast zone
Reported by
Drought Monitor
Coordinates
31.773, -99.454 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across Coleman County during the month of July.

Drought, Brown

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Brown forecast zone
Reported by
Drought Monitor
Coordinates
31.774, -99.000 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across Brown County during the month of July.

Drought, Irion

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Irion forecast zone
Reported by
Drought Monitor
Coordinates
31.304, -100.982 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe/extreme drought conditions across Irion County during the month of July.

Drought, Tom Green

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Tom Green forecast zone
Reported by
Drought Monitor
Coordinates
31.404, -100.462 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe/extreme drought conditions across Tom Green County during the month of July.

Drought, Concho

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Concho forecast zone
Reported by
Drought Monitor
Coordinates
31.327, -99.864 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across Concho County during the month of July.

Drought, McCulloch

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
McCulloch forecast zone
Reported by
Drought Monitor
Coordinates
31.199, -99.347 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across McCulloch County during the month of July.

Drought, San Saba

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
San Saba forecast zone
Reported by
Drought Monitor
Coordinates
31.155, -98.818 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme/exceptional drought conditions across San Saba County during the month of July.

Drought, Crockett

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Crockett forecast zone
Reported by
Drought Monitor
Coordinates
30.723, -101.412 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe drought conditions across Crockett County during the month of July.

Drought, Schleicher

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Schleicher forecast zone
Reported by
Drought Monitor
Coordinates
30.897, -100.539 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe/extreme drought conditions across Schleicher County during the month of July.

Drought, Sutton

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Sutton forecast zone
Reported by
Drought Monitor
Coordinates
30.498, -100.538 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe/extreme drought conditions across Sutton County during the month of July.

Drought, Menard

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Menard forecast zone
Reported by
Drought Monitor
Coordinates
30.890, -99.821 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme drought conditions across Menard County during the month of July.

Drought, Kimble

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Kimble forecast zone
Reported by
Drought Monitor
Coordinates
30.487, -99.749 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme/exceptional drought conditions across Kimble County during the month of July.

Drought, Mason

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Mason forecast zone
Reported by
Drought Monitor
Coordinates
30.718, -99.226 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme/exceptional drought conditions across Mason County during the month of July.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1046322, 1046323, 1046324, 1046325, 1046326, 1046327, 1046328, 1046329, 1046330, 1046331, 1046332, 1046333, 1046334, 1046335, 1046336, 1046337, 1046338, 1046339, 1046828, 1046829, 1046830, 1046831, 1046832, 1046833.